Antihistamines and Nasal Spray. Can It Help?

Discussion in 'Support' started by Neenie, Dec 11, 2013.

tinnitus forum
    1. Neenie

      Neenie Member

      Tinnitus Since:
      Hi all,
      I've been trying to work out what happened 4 months ago for me to suddenly get severe tinnitus with no decline in volume yet. The only thing that happened is that I stopped taking antihistamines (phenergan 50mg), and I increased in Amitriptyline to 200mg. Initially I thought it was the increase in Amitrptyline that brought on tinnitus but I swapped over to another medication for a week and there was no difference so went back on it. The only other thing that happened is that I stopped taking phenergan. Could the tinnitus be the result of allergy related inflammation? I read that phenergan can be ototoxic so I am scared to go back on it, but could it potentially help? I'm now also on Nasonex nasal spray. Could this work also?
    2. Lulubug69

      Lulubug69 Member

      Tinnitus Since:
      Nasonex does help with allergy inflammation. It is a steroid not an antihistamine. Not sure if your referring to your T going away by using it. I have been on nasonex in the past before my T. I changed to 2 different nasal sprays since, both help with allergy (inflammation) but no change in my T.
    3. Amelia

      Amelia Member Ambassador

      Tinnitus Since:
      I've been suffering sinisitus for the past year and have had T for 5 months now. I've been using a nasal spray (avamys fluticasone) for the last 4 months since a CT revealed moderate sinus disease/rhinitis.

      So along with the T I have constant pressure in my head and face.

      Unfortunately along with making absolutely no difference to my sinusus, it's also done nothing for my T :(
      • Informative Informative x 1
    4. Liesel

      Liesel Member

      Tinnitus Since:
      I'm taking flonase. I originally started using it because I was dealing with some particularly bad ear pain, a spike in my T volume, and eustacian tube problems. The pain diminished to nearly nothing after I started taking the flonase, and it's been stable ever since. Doubtfully a coincidence.
    5. Misery

      Misery Member

      Tinnitus Since:
      October 26, 2013
      Hi Neenie,

      I was prescribed an antibiotic and Nasonex for a "near sinus/ear infection." Those meds did nothing for me. One night I awakened with my sinuses stuffed up so I used Afrin and laid back down. My T volume dropped as soon as I began to feel the Afrin working. I was so pleasantly surprised. Since then I've been using Sudafed 24 hours per day. My ear is almost back to normal (far less congestion/pressure) and my T has reduced too.
      • Agree Agree x 1
    6. seal

      seal Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      acoustic trauma
      I'm on nasonex too, because I had a severe tube dysfunction for months and might even need surgery. It doesn't help with my Tinnitus at all.
    7. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      If you are taking any nasal spray, you must make sure you are using it correctly and getting the drug to the area of inflammation. Most patients spray standing up and gravity causes the drug to simply run out of the nose or disappear down the back of the palate. Lie down and tilt your head to one side, spray twice and hold that position for 10 minutes. Repeat on the other side. Do this twice daily.
      • Informative Informative x 1
    8. Neenie

      Neenie Member

      Tinnitus Since:
      On the packet of Nasonex (which cost me $150 wtf?!!) it says to lean over and spray the left nose with the right hand and vise versa. But yer I can feel it all run down my throat as soon as I've sprayed
    9. volsung37

      volsung37 Member Benefactor

      Tinnitus Since:
      When I take phenergan at night 25mg I get a good night's sleep. When I awake I don't hear my tinnitus but can feel it in my head (weird I know). The tones do not return usually until about 4 or 5 pm then they are as loud as ever. I've heard phenergan can be ototoxic so now I 'm a bit unsure whether without it the T would have gone away by now. Strange.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.